MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a quick-core coaxial biopsy needle set for an unknown procedure.Prior to patient contact, the operator noted the coaxial needle assembly was difficult to unscrew and could not be separated.This occurred with two devices of the same lot.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10: product received on: 01sep2020.Investigation / evaluation: it was reported to cook that the stylet within a quick-core coaxial biopsy needle set could not be unscrewed.This incident was reported by nanjing changed med.Supp.Co., in china.Another device was used to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The complainant returned two prior to use devices and 5 sealed devices to cook for investigation.All devices were from the same lot.Only one prior to use stylet was received.All sealed device needles were able to be unscrewed without difficulty and the stylet slid in the cannula with no difficulty.One prior to use device had slight difficulty unscrewing but the stylet slid in the cannula with no difficulty.At this time, cook concluded that the devices were manufactured within specification.Additionally, a document based investigation evaluation was performed.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.The risks of this device are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: intended use: ¿quick-core biopsy needles are intended for soft tissue biopsy.The product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for soft tissue biopsy should be employed.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots records one relevant nonconformance.However there is a 100% inspection for the reported nonconformance and all nonconforming products were reworked.A database search for complaints on the reported lot found no additional complaints reported from the field.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.It is possible that the device was screwed too tightly during quality control, but this potential cause of failure cannot be confirmed.Another unknown factor may be contributing to the dtn becoming unable to be unscrewed.Based on the information provided, the examination of returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10384034
Report Number1820334-2020-01457
Device Sequence Number17006100
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)240815(10)9952856
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Device Lot Number9952856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1